MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 that it was not possible to insert the applicator into the inner shaft.At the distal end of the applicator where the inner shaft or trial is inserted, the sides were bent inwards so that it is not possible to insert the inner shaft.It is where the trialcage or the implant hits the applicator when inserting in the patient and when turning the implant.Concomitant device: unknown inner shaft (part# unknown, lot# unknown, quantity# 1).This report is for one (1) t-pal spacer applicator handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot part: 03.812.001, lot: 9592187, manufacturing site: hägendorf, release to warehouse date: 07.Jan.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: at the distal end of the applicator where the inner shaft or trial is inserted, the sides are bend inwards so that it is not possible to insert the inner shaft.It is where the trial cage or the implant hits the applicator when inserting in the patient and when turning the implant.Not able to insert inner shaft on todays surgery, the other one on the set.The event occur post implant.Concomitant devices reported: unknown inner shaft (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the applicat out shaft (part # 03.812.001, lot # 9592187) was received at us cq.The distal cannulation portion of the shaft was found to be distorted/deformed.This condition is consistent as an end of life indicator for the device.No other issues were identified during inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10643537
Report Number8030965-2020-07779
Device Sequence Number19466861
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public07611819405813
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.812.001
Device Lot Number9592187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICAT OUT SHAFT; UNK - INSERTION INSTRUMENTS; UNK - INSERTION INSTRUMENTS